Alert archive / Nebraska / Red Flag Warnings in 2013
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at May 14, 2013, 9:58 AM CDT for 16 counties in Nebraska. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2013, 9:58 AM CDT (14:58 UTC)
- Expired
- May 14, 2013, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS83 KLBF 141458 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 958 AM CDT TUE MAY 14 2013 ...CRITICAL FIRE WEATHER PATTERN EXPECTED TODAY AND THIS EVENING... .A FAVORABLE FIRE WEATHER PATTERN IS EXPECTED TODAY WITH THE BREAKDOWN OF THE UPPER LEVEL RIDGE AND THE PASSAGE OF A WEAK FRONTAL BOUNDARY. IN ADVANCE OF THE FRONT...TEMPERATURES WILL SOAR TO NEAR RECORD READINGS WITH CRITICALLY LOW RELATIVE HUMIDITY VALUES ANTICIPATED. THE WEAK FRONT WILL CROSS INTO NORTHERN NEBRASKA BY EARLY AFTERNOON...BUT SLOW WITH THE HEATING OF THE DAY. WESTERLY WINDS WILL GENERALLY INCREASE AND SWITCH TO THE NORTH BEHIND THE FRONT...AND MAY BECOME GUSTY. IN ADDITION...A DRY THUNDERSTORM OR TWO WOULD HAVE THE POTENTIAL TO PRODUCE GUSTY ERRATIC WINDS LATE THIS AFTERNOON ALONG AND NEAR THE FRONT WITH OCCASIONAL DRY LIGHTNING. THE HAINES INDEX IS FORECAST TO BE A 6 OVER THE ENTIRE FORECAST AREA THIS AFTERNOON. NEZ206-208-209-142300- /O.NEW.KLBF.FW.W.0005.130514T1500Z-130515T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 958 AM CDT TUE MAY 14 2013 /858 AM MDT TUE MAY 14 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND ASSOCIATED WITH A WIND SHIFT FOR THE NORTHERN AND CENTRAL SANDHILLS INCLUDING NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND ASSOCIATED WITH A WIND SHIFT...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...WEST 10 TO 20 MPH WITH NORTHERLY WIND GUSTS UP TO 30 MPH WITH THE PASSAGE OF THE FRONTAL BOUNDARY. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...IN THE MID 90S IN ADVANCE OF THE FRONT...COOLING INTO THE MID TO UPPER 80S BEHIND THE PASSAGE. * LIGHTNING...A FEW DRY CLOUD TO GROUND STRIKES WOULD BE POSSIBLE LATER THIS AFTERNOON. * IMPACTS...DRY FUELS AND LOW RELATIVE HUMIDITY WILL MAKE IT EASY FOR FIRES TO START. WITH THE GUSTY WINDS...FIRES THAT MAY START WILL GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF JACOBS
1 follow-up statement
377 WWUS83 KLBF 150200 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 PM CDT TUE MAY 14 2013 ...IMPROVING FIRE WEATHER CONDITIONS OVERNIGHT... .TEMPERATURES ACROSS THE AREA HAVE FALLEN...AND WINDS HAVE DIMINISHED...THEREFORE THE THREAT FOR EXTREME FIRE WEATHER BEHAVIOR HAS LESSENED AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. NEZ206-208-209-150300- /O.EXP.KLBF.FW.W.0005.000000T0000Z-130515T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 900 PM CDT TUE MAY 14 2013 /800 PM MDT TUE MAY 14 2013/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND ASSOCIATED WITH A WIND SHIFT FOR THE NORTHERN AND CENTRAL SANDHILLS INCLUDING NORTH CENTRAL NEBRASKA... IMPROVING CONDITIONS WILL CONTINUE THIS EVENING...WITH INCREASING RELATIVE HUMIDITY AND DECREASING WINDS. THEREFORE...EXTREME FIRE BEHAVIOR IS NOT ANTICIPATED ANY LONGER THIS EVENING. $$ HTTP://WEATHER.GOV/LBF BROOKS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at May 14, 6:30 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 14, 6:30 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 AM CDT TUE MAY 14 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT TUE MAY 14 2013 THE COLD FRONT WHICH IS CURRENTLY MOVING THROUGH SOUTHEAST WYOMING WILL PUSH SOUTHEASTWARD AND INTO THE NORTHERN PARTS OF THE FORECAST AREA BY NOON TODAY. IT WILL THEN CONTINUE TO DROP SOUTH THROUGH THE REMAINDER OF THE DAY AND SHOULD BE THROUGH ALL BUT FRONTIER COUNTY BY 00Z WEDNESDAY. AHEAD OF THE FRONT...TEMPERATURES WILL WARM CONSIDERABLY...WITH LOW/MID 90S AGAIN IN THE FORECAST. DO HAVE SLIGHTLY COOLER HIGHS BEHIND THE FRONT...IN THE UPPER 80S/LOWER 90S ACROSS THE NORTH. THERE WILL AGAIN BE SCATTERED TO BROKEN CIRRUS ROTATING THROUGH THE AREA. THE AREA WILL STAY CAPPED THROUGH MUCH OF THE DAY...BUT FORECAST SOUNDINGS ARE INDICATING THE CAP WILL BEGIN TO BREAK MID AFTERNOON. THE AIRMASS IS VERY DRY BELOW 600MB WHICH WILL LIKELY BE THE TOP OF THE MIXED LAYER. LOOKS TO BE A FAIR AMOUNT OF TOWERING CUMULUS TO DEVELOP MID TO LATE AFTERNOON. MAIN PROBLEM WILL BE LACK OF DEEP LAYER SHEAR TO SUSTAIN DEVELOPMENT AND STORM GROWTH. ACTUAL COVERAGE FOR ANY SHOWERS OR THUNDERSTORMS LOOKS ISOLATED IN AREAS NEAR THE FRONT. SINCE SOUNDINGS SHOW A DEEP INVERTED-V DO NOT ANTICIPATE MUCH MEASURABLE RAINFALL FROM ANY STORMS. MAIN CONCERNS WILL BE GUSTY WINDS...AND THE POSSIBILITY FOR DRY LIGHTNING INTO THIS EVENING. OVERNIGHT...SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS TO CONTINUE FOR AREAS WEST OF VALENTINE THROUGH BURWELL. ELEVATED INSTABILITY AS HIGH AS 500-1000 J/KG AVAILABLE AT 06Z WITH UPSLOPE LOW LEVEL WINDS. LOWS FORECAST MAINLY IN THE UPPER 40S TO LOWER 50S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 346 AM CDT TUE MAY 14 2013 A PLEASANT DAY IS EXPECTED WEDNESDAY AS THE COLD FRONT THAT PASSES THROUGH TUESDAY AFTERNOON STALLS ACROSS KS. EASTERLY WINDS WILL HELP HOLD TEMPERATURES DOWN TO THE NORTH OF THE FRONT...WITH MOST AREAS REMAINING IN THE 70S. NEAR 80 IS POSSIBLE THROUGH ACROSS SOUTHWEST NEBRASKA. WARM FRONT WILL LIFT NORTH THOUGH WESTERN NEBRASKA THURSDAY...WITH INCREASING MOISTURE AS HIGHER DEW PTS SURGE NORTHWEST INTO WESTERN AND NORTH CENTRAL NEBRASKA AS THE FRONT LIFTS NORTH. SOME POTENTIAL FOR A FEW ELEVATED STORMS OR SHOWERS THURSDAY MORNING IN A FAVORABLE WARM/MOIST ADVECTION PATTERN. BY AFTERNOON...CONDITIONS BECOME QUITE UNSTABLE AS A RESULT OF THE INCREASED MOISTURE...SFC TEMPS IN THE 80S...AND STEEP MID LEVEL LAPSE RATES. DRY LINE ALSO WILL BECOME ESTABLISHED BY AFTERNOON INVOF HWY 61...OR ROUGHLY ALONG A LINE FROM IMPERIAL TO OGALLALA TO NEAR GORDON. DECENT MID LEVEL WAVE ARRIVES MID TO LATE AFTERNOON...AND BOTH THE 14/00Z RUN OF THE NAM AND ECMWF DEVELOP CONVECTION AS LARGE SCALE LIFT INCREASES ACROSS THE AREA. THE 14/00Z GFS WAS DISCARDED DUE TO WHAT APPEARS TO BE CONVECTIVE FEEDBACK ACROSS NORTHWEST KS. THE NAM FOCUSES THE INITIAL CONVECTION ON THE NOSE OF VERY STEEP LOW LEVEL LAPSE RATES ALONG THE AFOREMENTIONED DRY LINE...AND THEN PROPAGATES THE CONVECTION EAST SOUTHEAST THOUGH THE HEART OF WESTERN AND INTO CENTRAL NEBRASKA ON AN INCREASING MOIST SOUTH TO SOUTHEAST LOW LEVEL JET. THIS SEEMS LIKE A REASONABLE SOLUTION...AND HAVE TRENDED THE FORECAST IN THIS DIRECTION. FEEL THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY LATE THURSDAY AFTERNOON AND EVENING...WITH DECENT SHEAR DEVELOPING...ESPECIALLY AS LOW LEVEL JET STRENGTHENS IN THE EVENING. ALSO...STEEP MID LEVEL LAPSE RATES WOULD SUGGEST SOME POTENTIAL FOR HAIL. WILL CONTINUE TO MONITOR. FRIDAY BRINGS MORE POTENTIAL FOR CONVECTION...AS THE DRY LINE STAYS ANCHORED ACROSS FAR WESTERN NEBRASKA...PERHAPS EVEN ACROSS THE PANHANDLE...AS SFC LOW PRESSURE DEEPENS ACROSS EASTERN COLORADO IN RESPONSE TO AN APPROACHING UPPER LEVEL TROUGH. THIS SFC LOW SHOULD KEEP WINDS BACKED TO THE SOUTHEAST THROUGH MUCH OF THE DAY...LOCKING IN THE BETTER MOISTURE ACROSS WESTERN NEBRASKA. AGAIN STORMS TO FIRE ALONG AND EAST OF THE DRY LINE...WITH AGAIN A SEVERE STORM OR TWO NOT BEING RULED OUT. SATURDAY STANDS THE HIGHEST POTENTIAL FOR SEVERE STORMS...AS BETTER UPPER LEVEL SUPPORT AND WIND FIELD OVERSPREAD THE AREA AS THE UPPER TROUGH BEGINS TO MOVE EAST INTO THE CENTRAL CONUS. NOT EXACTLY SURE WHERE THE BEST FOCUS/BOUNDARIES WILL RESIDE AT THIS POINT...MAINLY DUE TO THE FACT THAT PRIOR BOUTS OF CONVECTION WILL PROBABLY HAVE AN IMPACT ON THE PLACEMENT OF THESE FEATURES. HIGHEST POTENTIAL AT THIS POINT WOULD GENERALLY BE ALONG AND EAST OF A VALENTINE TO NORTH PLATTE LINE DURING THE AFTERNOON. SUNDAY INTO THE FIRST OF THE WEEK...A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA AS THE AFOREMENTIONED UPPER LEVEL TROUGH MOVES SOUTHEAST ACROSS THE AREA. THE RISK OF SEVERE STORMS SHOULD HAVE ENDED BY SUNDAY...BUT SOME SHOWER CHANCES WILL REMAIN AS THE UPPER TROUGH MOVES ACROSS. TEMPERATURE WISE...CONDITIONS WILL BE COOLER BEHIND THE FRONT...WITH HIGHS GENERALLY RANGING FROM THE 60S TO LOW 70S SUNDAY THROUGH TUESDAY. THIS WILL BE QUITE A BIT COOLER THAN THE 80S EXPECTED THURSDAY THROUGH SUNDAY AHEAD OF THE FRONT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 630 AM CDT TUE MAY 14 2013 VFR CONDITIONS WILL PREVAIL THROUGH 12Z TAF PERIOD. SCT120 BKN250 CLOUDINESS. A COLD FRONT WILL DROP INTO NRN NEB THIS MORNING AND MOVE SLOWLY SOUTH THROUGHOUT THE DAY. WINDS AT KVTN WILL INCREASE TO 34014G20KT AFTER 18Z...DIMINISHING BY 00Z. WIND AT KLBF TO REMAIN AOB 10KT. AFTER 21Z THROUGH 06Z TUESDAY EVENING...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEAR THE COLD FRONT ACROSS SWRN NEB ALONG AND SOUTH OF I-80 AND ACROSS PARTS OF WRN NEB MAINLY WEST OF KVTN AND KTIF. STRONG WIND GUSTS ARE POSSIBLE WITH THE THUNDERSTORMS...PERHAPS REACHING 45KT IN ISOLATED STORMS...IF THEY DEVELOP. NO INCLUSION IN KLBF TAF ATTM...WITH COVERAGE TOO ISOLATED. && .FIRE WEATHER... ISSUED AT 346 AM CDT TUE MAY 14 2013 FIRE CONCERNS WILL BE HIGH TO EXTREME FOR PARTS OF THE AREA TODAY. WELL ABOVE NORMAL...AND NEARING RECORD HIGHS FOR PORTIONS OF THE AREA ARE EXPECTED THROUGH THE AFTERNOON. A RELATIVELY DRY AIRMASS WILL BE IN PLACE...WHICH WILL DROP RELATIVE HUMIDITY INTO THE TEENS TO LOWER 20S. A COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA THROUGH THE DAY...WHICH WILL PROVIDE A SWITCH IN THE WINDS TO THE NORTH WITH SOME GUSTY WINDS TO AROUND 20 MPH BEHIND THE FRONT IN ZONES 208 AND 209. WINDS LIGHTER OVER REMAINING ZONES THIS AFTERNOON GENERALLY 5 TO 15 MPH. ALTHOUGH THERE IS THE POSSIBILITY FOR DRY LIGHTNING LOWEST RELATIVE HUMIDITY IS NOT EXPECTED TO BE REACHED. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED...AND WILL DETAIL THE FIRE DANGER IN FIRE WEATHER FORECAST. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROBERG LONG TERM...TAYLOR AVIATION...ROBERG FIRE WEATHER...ROBERG
Hazardous weather outlook, May 14, 5:09 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 AM CDT TUE MAY 14 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-151015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 509 AM CDT TUE MAY 14 2013 /409 AM MDT TUE MAY 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG A WEAK FRONT. GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. FIRE DANGER WILL BE VERY HIGH THIS AFTERNOON AND EVENING. TEMPERATURES IN THE UPPER 80S AND 90S ALONG WITH DRY AIR WILL CAUSE LOW RELATIVE HUMIDITY. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE AS A FRONT MOVES THROUGH CENTRAL AND SOUTHWEST NEBRASKA IN THE LATE AFTERNOON...WHICH COULD PRODUCE DRY LIGHTNING AND GUSTY WINDS. ANY FIRES THAT START WOULD HAVE THE POTENTIAL TO SPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FOR THURSDAY THROUGH SUNDAY. AT THIS TIME...THE HIGHEST CHANCES FOR SEVERE STORMS WILL BE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.